Whitehead and Ganea constructions for fibrewise sectional category (Q386198): Difference between revisions

From MaRDI portal
Importer (talk | contribs)
Created a new Item
 
Importer (talk | contribs)
Changed an Item
Property / review text
 
Adapting the notion of sectional category to the fibrewise context (in the sense of [\textit{M. Crabb} and \textit{I. James}, Fibrewise homotopy theory. Springer Monographs in Mathematics. London: Springer. (1998; Zbl 0905.55001)]), the author defines the fibrewise sectional category of a fibrewise map and studies its properties. In particular, he characterizes the fibrewise sectional category in terms of fibrewise Ganea maps and, equivalently, in terms of Whitehead's fibrewise sectional fat wedges. In addition, the paper presents a pointed version, called the fibrewise pointed sectional category, and some of its properties. A comparison of the unpointed and pointed fibrewise sectional categories is also given. A special case of the fibrewise sectional category is the topological complexity introduced by \textit{M. Farber} [Discrete Comput. Geom. 29, No. 2, 211--221 (2003; Zbl 1038.68130)], while a special case of the fibrewise pointed sectional category is the monoidal topological complexity introduced by \textit{N. Iwase} and \textit{M. Sakai} [Topology Appl. 157, No. 1, 10--21 (2010); erratum ibid. 159, No. 10--11, 2810--2813 (2012; Zbl 1192.55002)]. As a corollary of one of his results on the category, the author obtains a sufficient condition for the topological complexity and the monoidal topological complexity to have the same value; as noted by the author, this condition was previously proved by \textit{A. Dranishnikov} [On topological complexity and LS-category; \url{arXiv:1207.7309}].
Property / review text: Adapting the notion of sectional category to the fibrewise context (in the sense of [\textit{M. Crabb} and \textit{I. James}, Fibrewise homotopy theory. Springer Monographs in Mathematics. London: Springer. (1998; Zbl 0905.55001)]), the author defines the fibrewise sectional category of a fibrewise map and studies its properties. In particular, he characterizes the fibrewise sectional category in terms of fibrewise Ganea maps and, equivalently, in terms of Whitehead's fibrewise sectional fat wedges. In addition, the paper presents a pointed version, called the fibrewise pointed sectional category, and some of its properties. A comparison of the unpointed and pointed fibrewise sectional categories is also given. A special case of the fibrewise sectional category is the topological complexity introduced by \textit{M. Farber} [Discrete Comput. Geom. 29, No. 2, 211--221 (2003; Zbl 1038.68130)], while a special case of the fibrewise pointed sectional category is the monoidal topological complexity introduced by \textit{N. Iwase} and \textit{M. Sakai} [Topology Appl. 157, No. 1, 10--21 (2010); erratum ibid. 159, No. 10--11, 2810--2813 (2012; Zbl 1192.55002)]. As a corollary of one of his results on the category, the author obtains a sufficient condition for the topological complexity and the monoidal topological complexity to have the same value; as noted by the author, this condition was previously proved by \textit{A. Dranishnikov} [On topological complexity and LS-category; \url{arXiv:1207.7309}]. / rank
 
Normal rank
Property / reviewed by
 
Property / reviewed by: Július Korbaš / rank
 
Normal rank
Property / Mathematics Subject Classification ID
 
Property / Mathematics Subject Classification ID: 55M30 / rank
 
Normal rank
Property / Mathematics Subject Classification ID
 
Property / Mathematics Subject Classification ID: 55R70 / rank
 
Normal rank
Property / zbMATH DE Number
 
Property / zbMATH DE Number: 6236589 / rank
 
Normal rank
Property / zbMATH Keywords
 
fibrewise homotopy theory
Property / zbMATH Keywords: fibrewise homotopy theory / rank
 
Normal rank
Property / zbMATH Keywords
 
fibrewise sectional category
Property / zbMATH Keywords: fibrewise sectional category / rank
 
Normal rank
Property / zbMATH Keywords
 
fibrewise Lyusternik-Shnirel'man category
Property / zbMATH Keywords: fibrewise Lyusternik-Shnirel'man category / rank
 
Normal rank
Property / zbMATH Keywords
 
topological complexity
Property / zbMATH Keywords: topological complexity / rank
 
Normal rank
Property / zbMATH Keywords
 
monoidal topological complexity
Property / zbMATH Keywords: monoidal topological complexity / rank
 
Normal rank

Revision as of 13:56, 29 June 2023

scientific article
Language Label Description Also known as
English
Whitehead and Ganea constructions for fibrewise sectional category
scientific article

    Statements

    Whitehead and Ganea constructions for fibrewise sectional category (English)
    0 references
    9 December 2013
    0 references
    Adapting the notion of sectional category to the fibrewise context (in the sense of [\textit{M. Crabb} and \textit{I. James}, Fibrewise homotopy theory. Springer Monographs in Mathematics. London: Springer. (1998; Zbl 0905.55001)]), the author defines the fibrewise sectional category of a fibrewise map and studies its properties. In particular, he characterizes the fibrewise sectional category in terms of fibrewise Ganea maps and, equivalently, in terms of Whitehead's fibrewise sectional fat wedges. In addition, the paper presents a pointed version, called the fibrewise pointed sectional category, and some of its properties. A comparison of the unpointed and pointed fibrewise sectional categories is also given. A special case of the fibrewise sectional category is the topological complexity introduced by \textit{M. Farber} [Discrete Comput. Geom. 29, No. 2, 211--221 (2003; Zbl 1038.68130)], while a special case of the fibrewise pointed sectional category is the monoidal topological complexity introduced by \textit{N. Iwase} and \textit{M. Sakai} [Topology Appl. 157, No. 1, 10--21 (2010); erratum ibid. 159, No. 10--11, 2810--2813 (2012; Zbl 1192.55002)]. As a corollary of one of his results on the category, the author obtains a sufficient condition for the topological complexity and the monoidal topological complexity to have the same value; as noted by the author, this condition was previously proved by \textit{A. Dranishnikov} [On topological complexity and LS-category; \url{arXiv:1207.7309}].
    0 references
    0 references
    fibrewise homotopy theory
    0 references
    fibrewise sectional category
    0 references
    fibrewise Lyusternik-Shnirel'man category
    0 references
    topological complexity
    0 references
    monoidal topological complexity
    0 references